MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLUERAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLUERAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample evaluation performed confirms the peg glass cartridge to be broken at the proximal end at the locking push rod.One of the hooks on the locking push rod is bent and remained inside of the broken piece of the peg cartridge holding the broken piece in place on the push rod.Based on the product condition, the damage to the push rod and peg cartridge was inadvertently caused during user/ device interface and occurred due to forces applied and improper set up.While inserting the locking push rod into the applicator housing one of the hooks on the locking push rod was inserted into the peg cartridge resulting the damage found.Per the instructions-for-use, without the spray tip attached, point the applicator housing upward and load each cartridge into the dual-barrel applicator housing.Cartridges can be loaded into the delivery system in any order.Gently press the cartridges to seat them into place.Note: when properly loaded the chemistry cartridges should sit flush with the end of the applicator housing.Without the spray tip attached, point the applicator housing upward to allow any air in the chemistry to rise to the top of the cartridges.Insert the locking push rod into the openings in the rear of the cartridges until it snaps into place.Note: during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in february, 2019.
 
Event or Problem Description
It was reported that, during an unspecified procedure, the progel pleural air leak sealant plunger was bent and the barrel broke and the product was not used.The case was completed with a new progel kit.No patient safety was compromised.As reported, per the customer contact, the progel was not assembled, the plunger was fully aligned; the top of the barrel may be broken and the glass vials were not broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The sample evaluation performed confirms the peg glass cartridge to be broken at the proximal end at the locking push rod.One of the hooks on the locking push rod is bent and remained inside of the broken piece of the peg cartridge holding the broken piece in place on the push rod.Based on the product condition, the damage to the push rod and peg cartridge was inadvertently caused during user/ device interface and occurred due to forces applied and improper set up.While inserting the locking push rod into the applicator housing one of the hooks on the locking push rod was inserted into the peg cartridge resulting the damage found.Per the instructions-for-use, without the spray tip attached, point the applicator housing upward and load each cartridge into the dual-barrel applicator housing.Cartridges can be loaded into the delivery system in any order.Gently press the cartridges to seat them into place.Note: when properly loaded the chemistry cartridges should sit flush with the end of the applicator housing.Without the spray tip attached, point the applicator housing upward to allow any air in the chemistry to rise to the top of the cartridges.Insert the locking push rod into the openings in the rear of the cartridges until it snaps into place.Note: during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in february, 2019.Addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROGEL PLUERAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key11162633
Report Number1213643-2021-20002
Device Sequence Number677288
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)201220(10)IRDN0008
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Catalogue NumberPGPS002
Device Lot NumberIRDN0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown